Alert archive / California / Wind Advisories in 2024
Wind Advisory 27, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 17, 2024, 5:18 AM PDT for 4 counties in California. It took effect at Oct 18, 2024, 4:00 AM PDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2024, 5:18 AM PDT (12:18 UTC)
- In effect from
- Oct 18, 2024, 4:00 AM PDT
- Expired
- Oct 19, 2024, 6:00 AM PDT
- In force
- 26 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS76 KSGX 171218 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 518 AM PDT Thu Oct 17 2024 CAZ061-065-172230- /O.NEW.KSGX.WI.Y.0027.241018T1100Z-241018T1900Z/ Coachella Valley-San Gorgonio Pass Near Banning- Including the cities of Palm Desert Country, Desert Hot Springs, Coachella, Indio, and Cathedral City 518 AM PDT Thu Oct 17 2024 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...From 4 AM to noon PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Reduced visibility in areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ048-055-057-554-172230- /O.NEW.KSGX.WI.Y.0027.241018T1700Z-241019T1300Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Lake Arrowhead, Anaheim, Fontana, San Bernardino, Running Springs, Moreno Valley, Crestline, Orange, Riverside, Santa Ana, and Corona 518 AM PDT Thu Oct 17 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 6 AM PDT SATURDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Orange County Inland Areas, San Bernardino County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, and Santa Ana Mountains and Foothills. * WHEN...From 10 AM Friday to 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest and most widespread winds are expected during the day on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
6 follow-up statements
877 WWUS76 KSGX 172042 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 142 PM PDT Thu Oct 17 2024 CAZ061-065-180500- /O.CON.KSGX.WI.Y.0027.241018T1100Z-241018T1900Z/ Coachella Valley-San Gorgonio Pass Near Banning- Including the cities of Palm Desert Country, Indio, Desert Hot Springs, Coachella, and Cathedral City 142 PM PDT Thu Oct 17 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PDT FRIDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 50 mph expected becoming more northerly Friday morning. * WHERE...Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...From 4 AM to noon PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Reduced visibility in areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ048-055-057-554-180500- /O.CON.KSGX.WI.Y.0027.241018T1700Z-241019T1300Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Orange, Fontana, Crestline, Anaheim, Santa Ana, Moreno Valley, Running Springs, Corona, San Bernardino, Riverside, and Lake Arrowhead 142 PM PDT Thu Oct 17 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 6 AM PDT SATURDAY... * WHAT...North winds 15 to 30 mph with gusts 30 to 45 mph expected. * WHERE...Orange County Inland Areas, San Bernardino County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, and Santa Ana Mountains and Foothills. * WHEN...From 10 AM Friday to 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest and most widespread winds are expected midday through afternoon Friday. Winds will gradually weaken Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Maxwell
912 WWUS76 KSGX 180429 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 929 PM PDT Thu Oct 17 2024 CAZ061-065-181400- /O.CON.KSGX.WI.Y.0027.241018T1100Z-241018T1900Z/ Coachella Valley-San Gorgonio Pass Near Banning- Including the cities of Palm Desert Country, Cathedral City, Indio, Desert Hot Springs, and Coachella 929 PM PDT Thu Oct 17 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PDT FRIDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 50 mph expected becoming more northerly Friday morning. * WHERE...Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...From 4 AM to noon PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Reduced visibility in areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ048-055-057-554-181400- /O.CON.KSGX.WI.Y.0027.241018T1700Z-241019T1300Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of San Bernardino, Moreno Valley, Lake Arrowhead, Orange, Running Springs, Fontana, Anaheim, Santa Ana, Crestline, Corona, and Riverside 929 PM PDT Thu Oct 17 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 6 AM PDT SATURDAY... * WHAT...North winds 15 to 30 mph with gusts 30 to 45 mph expected. * WHERE...Orange County Inland Areas, San Bernardino County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, and Santa Ana Mountains and Foothills. * WHEN...From 10 AM Friday to 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest and most widespread winds are expected midday through afternoon Friday. Winds will gradually weaken Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Suk
737 WWUS76 KSGX 180943 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 243 AM PDT Fri Oct 18 2024 CAZ061-065-181900- /O.CON.KSGX.WI.Y.0027.241018T1100Z-241018T1900Z/ Coachella Valley-San Gorgonio Pass Near Banning- Including the cities of Indio, Cathedral City, Coachella, Palm Desert Country, and Desert Hot Springs 243 AM PDT Fri Oct 18 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...North winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...Until noon PDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ048-055-057-554-181900- /O.CON.KSGX.WI.Y.0027.241018T1700Z-241019T1300Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Corona, Crestline, Orange, Fontana, Anaheim, San Bernardino, Running Springs, Moreno Valley, Lake Arrowhead, Riverside, and Santa Ana 243 AM PDT Fri Oct 18 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM PDT SATURDAY... * WHAT...North winds 20 to 30 mph with gusts to 55 mph expected. The strongest and most widespread winds are expected today with the winds not as strong and with less coverage for late this afternoon and tonight. * WHERE...Orange County Inland Areas, San Bernardino County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, and Santa Ana Mountains and Foothills. * WHEN...From 10 AM this morning to 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
097 WWUS76 KSGX 181851 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1151 AM PDT Fri Oct 18 2024 CAZ061-065-182000- /O.EXP.KSGX.WI.Y.0027.000000T0000Z-241018T1900Z/ Coachella Valley-San Gorgonio Pass Near Banning- Including the cities of Coachella, Indio, Cathedral City, Palm Desert Country, and Desert Hot Springs 1151 AM PDT Fri Oct 18 2024 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... Winds have reached their peak and will gradually subside into this afternoon and evening. $$ CAZ048-055-057-554-190515- /O.CON.KSGX.WI.Y.0027.000000T0000Z-241019T1300Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of San Bernardino, Moreno Valley, Riverside, Running Springs, Anaheim, Orange, Lake Arrowhead, Fontana, Santa Ana, Corona, and Crestline 1151 AM PDT Fri Oct 18 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...North winds 20 to 30 mph with gusts to 55 mph expected this afternoon. Winds will weaken and become more localized for early this evening through Saturday morning. Gusts of 35 to 45 mph are expected overnight into Saturday morning. * WHERE...Orange County Inland Areas, San Bernardino County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, and Santa Ana Mountains and Foothills. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
065 WWUS76 KSGX 190314 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 814 PM PDT Fri Oct 18 2024 CAZ048-055-057-554-191200- /O.CON.KSGX.WI.Y.0027.000000T0000Z-241019T1300Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Anaheim, Crestline, Fontana, Orange, Running Springs, Santa Ana, Riverside, Lake Arrowhead, Moreno Valley, San Bernardino, and Corona 814 PM PDT Fri Oct 18 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...Winds will weaken and become more localized through Saturday morning. Gusts of 35 to 45 mph are expected into Saturday morning. * WHERE...Orange County Inland Areas, San Bernardino County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, and Santa Ana Mountains and Foothills. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
107 WWUS76 KSGX 191237 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 537 AM PDT Sat Oct 19 2024 CAZ048-055-057-554-191345- /O.EXP.KSGX.WI.Y.0027.000000T0000Z-241019T1300Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Fontana, Corona, Riverside, Moreno Valley, Running Springs, Anaheim, Lake Arrowhead, Crestline, San Bernardino, Santa Ana, and Orange 537 AM PDT Sat Oct 19 2024 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... Santa Ana Winds will weaken through the morning. The Wind Advisory will be allowed to expire at 6 AM. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 17, 3:35 AM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 17, 3:35 AM PDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service San Diego CA 335 AM PDT Thu Oct 17 2024 .SYNOPSIS... A cooling trend will continue through today for the coast and valleys and through Friday for the mountains and deserts. The marine layer will continue to deepen through tonight with patchy drizzle this morning and a chance for mostly light showers for late today through tonight. Gusty west winds for the mountains and deserts for this afternoon and evening will become gusty northwest to north on Friday. Then dry with a warming trend for Saturday through Wednesday with Wednesday high temperatures near average at the coast to 5 to locally 10 degrees above average inland. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (Today through Saturday)... The marine layer has deepened to around 4500 feet. There has been some patchy drizzle with the greatest concentration of light measurable amounts in portions of inland Orange County. The marine layer will continue to deepen into tonight with a low pressure system from the northwest bringing a chance for mostly light showers from late today through tonight. Onshore flow will strengthen with gusty west winds for the mountains and deserts for this afternoon and evening with gusts to 25 to 35 mph and isolated gusts of 40 to 50 mph for the northern Coachella Valley below the San Gorgonio Pass. There will be gusty northwest to north winds for Friday with weaker winds on Saturday. The cooling will continue for the mountains and deserts for today and Friday with high temperatures for portions of the mountains as much as 10 to 15 degrees cooler than Wednesday with the deserts into the mountains another 5 to 10 degrees cooler on Friday with the higher elevations in the mountains 15 to 20 degrees below average on Friday. The coast and valleys will begin to warm on Friday with high temperatures for most areas another 4 to 8 degrees warmer on Saturday, but still a few degrees below average near the coast to 5 to locally 10 degrees below average inland. && .LONG TERM (Sunday through Wednesday)... High pressure to the south will continue the warming trend for Sunday through Wednesday with Wednesday high temperatures near average at the coast to 5 to locally 10 degrees above average for inland areas, into the mid to upper 90s for the lower deserts and into the mid 80s to lower 90s for the inland valleys. && .AVIATION... 170930Z...Coast/Valleys...Low clouds over the entire coastal basin will have bases 2500-3500 feet MSL with tops around 4200 feet, with VIS 3-5SM far inland and local higher terrain obscured. Local VIS 2- 5SM in -DZ through 16Z. Limited and random scatter out 18-01Z. BKN low clouds becoming more uniform after 01Z, with areas of -DZ and -SHRA temporarily lowering bases/VIS through 11Z Friday. Mountains/Deserts...Westerly winds gusting 25-45 kts after 23Z mainly over ridges and through mountain passes into adjacent deserts. MOD updrafts and downdrafts in lee of ridges and passes. && .MARINE... No hazardous marine conditions are expected through Monday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...17 AVIATION/MARINE...MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 1:19 PM PDT | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 31 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.